Many of you have heard about the latest weight loss medica&on, Ozempic. It works by mimicking the ac&on of a naturally occurring hormone, GLP-1 (glucagon-like pep&de 1) to delay the diges&on process, and thereby manage hunger.
It has been shown to be very effec&ve at changing your rela&onship with food (and alcohol), because it has an effect on ghrelin, the hunger hormone, so that people get full quicker, and it discourages mindless snacking on junk food.
But what happens when you aren’t hungry and eating properly.? One of the most noted fall backs to taking this drug is the loss of muscle. This can be from not prioritizing protein. As we age, we need to actually increase our protein consumption, and not just at one meal, but at all 3 meals during the day. Protein provides us with the building blocks of life—helping us make muscle, connective tissue, hair, blood, enzymes, neurotransmitters, and more. Clearly, it’s important that we’re eating enough of this essential macronutrient if we want to feel strong, energized, and healthy.
Research shows several different benefits for eating more than that minimum amount. For example, some studies suggest a protein intake above the RDA could support bone mineral density and reduce the risk of fractures.
Then there is the fact that the natural loss of muscle mass and strength as we age is correlated to all-cause mortality and linked to the incidence of many chronic diseases like cardiovascular disease and stroke, hypertension, insulin resistance, and type 2 diabetes. To make matters worse, these diseases increase protein degradation and reduce our ability to synthesize skeletal muscle, creating an even higher demand for protein. For these reasons, it’s especially important to eat more protein as we age.
Another side effect of taking Ozempic is something coined “Ozempic Face”. This is a result of the rapid weight loss, which can cause sagging and aging of the facial skin. 3 million. That’s how many times using posts #ozempicface have been viewed on TikTok, with hundreds of users either sharing their “Ozempic face” stories, or healthcare professionals providing insight into the phenomenon.
Lack of nutrients from eating a small amount of food can cause nutritional deficiencies. Many people are experiencing fatigue and low motivation to exercise.
If you are experiencing any of the side effects from Ozempic that have been discussed or would like to increase your nutritional status and energy levels, please contact us to discuss healthy and nutrient dense food options. We also can provide IV infusions, which can supply much needed vitamins, minerals, amino acids that may be lost during the use of this medication.